Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 144, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Dec 28, 2007, 4:34 AM CST for Colbert County, Franklin County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2007, 4:34 AM CST (10:34 UTC)
- Expired
- Dec 28, 2007, 5:00 AM CST
- In force
- 26 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Colbert County, AL, Franklin County, AL
The radar
The Columbus AFB radar (KGWX), 88 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 28, 1:48 AM CST, 2 hours 46 minutes earlier.
Area forecast discussion, Dec 28, 1:48 AM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 148 AM CST FRI DEC 28 2007 .DISCUSSION... WATER VAPOR IMAGERY CONTINUES TO SHOW A PROGRESSIVE FLOW PATTERN ACROSS THE CONUS THIS MORNING WITH L/W TROUGH AXES POSITIONED ACROSS NEW ENGLAND...THE HIGH PLAINS...AND ANOTHER TROUGH APPROACHING THE PACIFIC NORTHWEST. WATER VAPOR ALSO SHOWS AN ACTIVE SUBTROPICAL JET WITH A SUBSTANTIAL MOISTURE PLUME EXTENDING FROM THE EASTERN PACIFIC TO THE GULF OF MEXICO. 0600 UTC SURFACE ANALYSIS SHOWS A DEVELOPING LOW ACROSS THE LOWER RIO GRANDE VALLEY OF TEXAS WITH AN ILL DEFINED WARM FRONT HUGGING THE GULF COAST. OVERALL...LOW LEVEL MOISTURE HAS BEEN SLOW TO SURGE NORTHWARD SO FAR BUT THE OKOLONA PROFILER SHOWS THE H8-H7 JET BEGINNING TO PICK UP STEAM OVER THE LAST COUPLE OF HOURS. THE FORCING ASSOCIATED WITH THE LLJ...ALONG WITH INCREASING UPPER LEVEL DIFFLUENCE...HAS HELPED TO SPARK A CLUSTER OF ELEVATED STORMS ACROSS THE AR/MS DELTA REGION OVER THE PAST COUPLE OF HOURS. SOME ISOLD SHRA/TSRA ALSO NOTED ACROSS CENTRAL/SRN AL OVER THE LAST HOUR OR SO AS WELL. AS THE UPPER TROUGH EJECTS EASTWARD THIS MORNING THE ATTENDANT SFC WAVE WILL MOVE NORTHEAST ACROSS THE MS RIVER VLY AND EVENTUALLY INTO THE OH VLY TONIGHT. EXPECT THE EXPANDING AREA OF ELEVATED CONVECTION TO SHIFT EAST WITH TIME...WITH SOME SURFACE BASED DEVELOPMENT POSSIBLE ACROSS THE DEEP SOUTH LATER TODAY. WHILE AN ISOLATED HAIL/WIND PRODUCING STORM CANT BE RULED OUT...THE BEST THREAT OF SEVERE WEATHER APPEARS TO BE SOUTH OF THE HUNTSVILLE CWFA IN THE VICINITY OF THE SURFACE WARM FRONT (AND GREATER SURFACE BASED INSTABILITY). OF COURSE...THE DAY SHIFT WILL NEED TO MONITOR THESE TRENDS AS THE MORNING/AFTN PROGRESSES. EITHER WAY...WE CERTAINLY COULD SEE A DECENT AMOUNT OF RAINFALL TODAY WITH MOISTURE TRANSPORT AND UVM IS MAXIMIZED BETWEEN 15-21 UTC ACROSS THE REGION. HAVE TRIMMED BACK POPS FOR TONIGHT AS MOST AREAS WILL SEE A DRYING AND CLEARING TREND BY 00 UTC. HAVE ALSO TRENDED LOWER WITH POPS FOR THE SAT NIGHT/SUN EVENT AS THE NAM/GFS OPERATIONAL AND THE SREFS ARE ALL TRENDING FURTHER SOUTH WITH THE SYSTEM STREAKING ACROSS THE GULF/SOUTHEAST US. THE ECMWF IS THE FURTHEST NORTH WITH THIS FEATURE...BUT IS THE OUTLIER AT THE MOMENT. DUE TO THE SOUTHWARD MOVEMENT AND A STRONGER PUSH OF COOLER AIR IN THE TN VLY...TEMPS WERE ALSO TRENDED DOWN SLIGHTLY. IN THE LONGER TERM...THE GFS AND ECMWF BOTH CONTINUE TO SHOW A NICE SURGE OF COLD AIR FOR THE FIRST FEW DAYS OF 2008. THE GFS MOS MAY BE A BIT TOO WARM ON BOTH THE MAX/MIN TEMPS FOR THE TUE-THU TIME FRAME GIVEN THE COLD AIR ACROSS THE NRN CONUS READY TO PLUNGE SOUTHWARD. OUR TEMP PROJECTIONS/FCST GRIDS ARE CURRENTLY SLIGHTLY BELOW THE OPERATIONAL MOS NUMBERS WHICH SEEMS FAIRLY PRUDENT...AND NO SIGNIFICANT CHANGES WERE MADE. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 59 37 53 38 / 100 20 10 20 SHOALS 56 34 52 35 / 100 10 10 20 CULLMAN 62 37 53 37 / 100 20 10 20 FAYETTEVILLE 57 35 51 36 / 100 20 10 20 ALBERTVILLE 63 40 55 41 / 100 30 10 20 FORT PAYNE 65 38 57 39 / 100 40 10 20 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 15/CBD
Hazardous weather outlook, Dec 28, 3:15 AM CST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 315 AM CST FRI DEC 28 2007 ALZ001>010-016-TNZ076-096-097-281800- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 315 AM CST FRI DEC 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ALABAMA...NORTHEAST ALABAMA...NORTHWEST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN APPROACHING UPPER LEVEL STORM SYSTEM WILL COMBINE WITH A DEVELOPING LOW PRESSURE SYSTEM AND COLD FRONT TO BRING PERIODS OF RAIN TO THE CENTRAL TENNESSEE VALLEY TODAY. THUNDERSTORMS WILL ALSO BE POSSIBLE AHEAD OF THE FRONT DURING THE DAYTIME HOURS. A FEW OF THESE STORMS COULD BECOME SEVERE WITH THE PRIMARY THREATS BEING DAMAGING WIND GUSTS AND HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT AS WELL...ALTHOUGH AS OF NOW THE BETTER CHANCES FOR TORNADO DEVELOPMENT APPEAR TO BE SOUTH OF THE OUTLOOK AREA. THE RAIN AND THUNDERSTORM THREAT IS EXPECTED TO DIMINISH BY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER SYSTEM WILL DEVELOP OVER THE NORTHERN GULF OF MEXICO THIS WEEKEND...AND BRING A CHANCE OF RAIN TO THE AREA ON SUNDAY. THERE IS STILL QUITE A BIT OF UNCERTAINTY IN TERMS OF THE OVERALL TIMING AND LOCATION OF THIS SYSTEM WHICH WILL HAVE AN IMPACT ON THE RAIN POTENTIAL ACROSS THE TENNESSEE VALLEY. A STRONG COLD FRONT IS EXPECTED TO MOVE ACROSS THE AREA EARLY NEXT WEEK...BRINGING THE COLDEST AIR OF THE SEASON FOR THE MIDDLE PART OF THE WEEK. WIND CHILL VALUES COULD FALL INTO THE SINGLE DIGITS ON WEDNESDAY MORNING ACROSS THE REGION. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE REQUESTED LATER TODAY.
In the hours before
Special weather statement, Dec 28, 3:50 AM CST, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 350 AM CST FRI DEC 28 2007 ALZ002-003-281030- COLBERT-FRANKLIN- 350 AM CST FRI DEC 28 2007 ...SIGNIFICANT WEATHER ALERT FOR COLBERT AND FRANKLIN COUNTIES UNTIL 430 AM CST... AT 345 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RED BAY...MOVING NORTHEAST AT 45 MPH. PEA SIZE HAIL IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PLEASANT SITE. BELGREEN. SRYGLEY CHURCH. NEW BETHEL. COLBERT HEIGHTS. SPRING VALLEY. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Dec 28, 4:15 AM CST, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 415 AM CST FRI DEC 28 2007 ALZ003-281045- FRANKLIN- 415 AM CST FRI DEC 28 2007 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 445 AM CST... AT 412 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS ACROSS SOUTHWEST FRANKLIN COUNTY. THESE STORMS ARE MOVING NORTHEAST AT 55 MPH. DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... DUKETON. BELGREEN. RUSSELLVILLE. PLEASANT RIDGE. THIS THUNDERSTORM COULD INTENSIFY QUICKLY AND A SEVERE THUNDERSTORM WARNING MAY BE ISSUED SHORTLY. CBD
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 3:59 AM CST | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 31 min |
| Dec 28, 4:29 AM CST | Severe Thunderstorm Warning | HUN | Lauderdale | 31 min |
| Dec 28, 9:32 AM CST | Tornado Warning | HUN | Marshall | 28 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.